Chat Now!   Member Gallery    Member Articles    Games   Member Groups   Member Blogs   Health News  Bored?

Author Topic: Panic attack and elevated blood pressure?  (Read 418 times)

0 Members and 1 Guest are viewing this topic.

Offline jiggz35

  • Newbie
  • *
  • Posts: 4
  • Rec's: 0
  • Gender: Male
  • Personal text
    • Poke This Member
Panic attack and elevated blood pressure?
« on: March 13, 2014, 03:21:42 PM »
I play music on weekends in front of crowds. I have moderately high blood pressure, which I take low dosage of medication for. I will be just fine during the week. I even workout at the gym just about every night during the week and have zero issues. My blood pressure is typically under control throughout the week. Even close to being too low at some points. But on the nights I play for crowds, I can feel my bp going up as anxiety sets in. I can go to the car during the break and it will be spiking unbelieveably. Like 160/91, which for me is crazy-high. I don't like over doing the bp medication. Does anyone have any suggestions for controlling this? I just this week started trying very low dosage of Zoloft (25mg),,had an acoustic show last night and the same crap happened again. Any input would be helpful.
Bookmark and Share

Offline Cuchculan

  • Hero Member
  • *****
  • Posts: 10465
  • Country: ie
  • Rec's: 161
  • Gender: Male
    • Poke This Member
Re: Panic attack and elevated blood pressure?
« Reply #1 on: March 14, 2014, 06:41:19 AM »
Maybe learn how to breathe in the correct way and control you BP. If you look at some sports stars they can have a resting BP that is very low. That is good. But they teach themselves how to do that. I have no idea how they do it. But it might be worth looking into. Maybe next time you are at the gym you can ask someone there if they know how these people manage to do this. They have full control over their body and their vitals. You might find something on you tube about it. It is always a good place to start. I am sure it is some form of meditation. Might be worth checking out.
Bookmark and Share
The Lovable Irish Rogue

Offline jiggz35

  • Newbie
  • *
  • Posts: 4
  • Rec's: 0
  • Gender: Male
  • Personal text
    • Poke This Member
Re: Panic attack and elevated blood pressure?
« Reply #2 on: March 14, 2014, 11:17:44 AM »
Thanks for the feedback. I appreciate it. Only problem with "breathing", is I am a singer. So, breathing is not something I can adjust while singing. But in between songs and during breaks it may be something to practice.
Bookmark and Share

Online e77

  • Sr. Member
  • ****
  • Posts: 321
  • Rec's: 3
  • Gender: Male
  • Personal text
    • Poke This Member
Re: Panic attack and elevated blood pressure?
« Reply #3 on: March 14, 2014, 12:46:09 PM »
I think the most important thing is that you control your bp during the times you are not performing. Being in front of a crowd performing and entertaining them is a very emotional experience and will naturally result in a temporary rise in your blood pressure.  Seems normal in the context of what you are doing.  Some folks will take beta blockers or a benzo to counteract the intensity of the performing experience. Maybe controlling the pace and the type of songs you sing during the performance may give you more control.  Wishing you the best.
Bookmark and Share

Offline jiggz35

  • Newbie
  • *
  • Posts: 4
  • Rec's: 0
  • Gender: Male
  • Personal text
    • Poke This Member
Re: Panic attack and elevated blood pressure?
« Reply #4 on: March 14, 2014, 02:35:55 PM »
Funny you mention that..I take small dosage of Lisinopril, and typically keep my blood pressure at a very good level,,and my Doctor suggested the Beta Blockers as well,,so if this Zoloft doesn't do the trick, we'll try that next. Thanks
 :action-smiley-065:
Bookmark and Share

Offline lillylynne

  • Just Joined!
  • Posts: 1
  • Rec's: 0
  • Personal text
    • Poke This Member
Re: Panic attack and elevated blood pressure?
« Reply #5 on: March 14, 2014, 10:58:26 PM »
Keep up with your meds.  Maybe take them right before you go on vs in the morning.  If you take 2 a day then spit it up so that you are taking one closer to the time you go on.  You may need to examine the music that you are singing, if its hard rock or has a pounding beat it may be part of the problem. 
But honestly, its not high.  If Mine measured that at the doctors office Id ask the nurse if it were broke, and to get a different machine. I can tell you at any point within 5 degrees what the top and bottom are.   When the top hits the 170's you will start to feel a ring around your head, when it gets closer to 180 it will feel like a tight band.  185 you will feel pressure, you will feel a throbbing in your head, your brain will feel fuzzy.  At 190 you just want to lay down.  You want quiet, movement hurts your head.  195 you can tell someone what your heart rate is, and you can not stop the beat in your ear.  When it goes over 200 you cant lay down it hurts to bad 210 your having trouble talking, 215 you cant talk it hurts too bad, somewhere.  You cant think straight and you should be at the hospital at this point.    The bottom, when it hits 110 you feel like you cant grasp things you drop them and you cant bend over your head hurts too bad, its exhausting to just function.  When it goes over 120 you can hear the blood rushing through your arteries, its the sound of an ultra sound, at 130 you hear nothing but that and you cant talk and you are vomiting.      You may think its high but the hospital will just look at you like what are you complaining about, pop a heart pill in your mouth check your pulse and bill you a couple thousand dollars.  If it goes over the 200 and 120 mark they will run a cat scan especially if you cant talk and you are slurring what you can say anything, and are pretty delirious.  Watch for chest pains,.   But what my doctor told me is that its a panic attact if I am not turning blue, even though it feels like  a heart attack, a heart attack is when you are not getting any air, not having trouble breathing.   So when I wake in the night scared out of my mind to the point I cant call for help and my chest hurts so bad I think I am going to die I remember that rule and try to calm down.  I go to the hospital when it has stayed over 200 and 120 for a day,   ( i go monthly.)  I am on 3 heart meds and I dont get relief, he says it panic attacks and anxiety, so maybe yours is the anxiety of the crow closing in.
Bookmark and Share

Offline jiggz35

  • Newbie
  • *
  • Posts: 4
  • Rec's: 0
  • Gender: Male
  • Personal text
    • Poke This Member
Re: Panic attack and elevated blood pressure?
« Reply #6 on: March 27, 2014, 10:16:06 AM »
Hope you can avoid The Crow, personally, as a Christian, The Crow doesn't concern me, but thanks for your input. Hope your condition gets better friend.
Bookmark and Share

Tags:
 

Related Topics

  Subject / Started by Replies Last post
4 Replies
1733 Views
Last post December 24, 2010, 11:44:42 PM
by teeps
7 Replies
1452 Views
Last post June 15, 2011, 03:28:13 AM
by TarheelBabe1980
3 Replies
551 Views
Last post October 26, 2012, 08:27:27 PM
by wegngis
3 Replies
288 Views
Last post December 29, 2012, 06:30:23 PM
by puglove
3 Replies
483 Views
Last post November 11, 2013, 08:17:56 AM
by forever young